Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 9, NWS North Platte, NE

March 8, 202621 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 8, 2026, 1:11 PM MDT for 21 counties in Nebraska. It took effect at Mar 9, 2026, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2026, 1:11 PM MDT (19:11 UTC)
In effect from
Mar 9, 2026, 10:00 AM MDT
Expired
Mar 9, 2026, 7:00 PM MDT
In force
9 hr
Issued by
NWS North Platte, NE
All 21 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 31 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

452 
WWUS83 KLBF 081911
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
211 PM CDT Sun Mar 8 2026

NEZ204-206-208-210-090315-
/O.UPG.KLBF.FW.A.0005.260309T1600Z-260310T0100Z/
/O.NEW.KLBF.FW.W.0009.260309T1600Z-260310T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Frenchman Basin-
211 PM CDT Sun Mar 8 2026 /111 PM MDT Sun Mar 8 2026/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM
CDT /7 PM MDT/ MONDAY FOR LOW HUMIDITY, NEAR RECORD WARMTH, AND 
GUSTY WINDS FOR MUCH OF WESTERN AND CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low humidity, near record warmth, and gusty
winds, which is in effect from 11 AM CDT /10 AM MDT/ to 8 PM
CDT /7 PM MDT/ Monday. The Fire Weather Watch is no longer in 
effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest and Fire Weather Zone 210 Frenchman Basin.

* TIMING...11 AM CDT/ 10 AM MDT to 8 PM CDT/ 7 PM MDT Monday

* WINDS...Westerly 15 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* TEMPERATURES...Reaching the mid to upper 70s.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
622 
WWUS83 KLBF 082212
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
512 PM CDT Sun Mar 8 2026

...RED FLAG WARNING...

NEZ204-206-208-210-100100-
/O.CON.KLBF.FW.W.0009.260309T1600Z-260310T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Frenchman Basin-
512 PM CDT Sun Mar 8 2026 /412 PM MDT Sun Mar 8 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
TO 8 PM CDT /7 PM MDT/ MONDAY FOR LOW HUMIDITY, NEAR RECORD
WARMTH, AND GUSTY WINDS FOR MUCH OF WESTERN AND CENTRAL
NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest and Fire Weather Zone 210 Frenchman Basin.

* TIMING...11 AM CDT/ 10 AM MDT to 8 PM CDT/ 7 PM MDT Monday

* WINDS...West to southwest at 15 to 25 mph with gusts up to 40 
  mph.

* RELATIVE HUMIDITY...As low as 11 to 19 percent. Lowest values
  west of Highway 83. 

* TEMPERATURES...Highs in the mid to upper 70s. 

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Taylor
830 
WWUS83 KLBF 090603
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
103 AM CDT Mon Mar 9 2026

NEZ204-206-208-210-100100-
/O.CON.KLBF.FW.W.0009.260309T1600Z-260310T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Frenchman Basin-
103 AM CDT Mon Mar 9 2026 /1203 AM MDT Mon Mar 9 2026/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW HUMIDITY,
NEAR RECORD WARMTH, AND GUSTY WINDS OVER MUCH OF WESTERN 
NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather 
  Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie 
  National Forest and Fire Weather Zone 210 Frenchman Basin.

* TIMING...11 AM CDT/ 10 AM MDT to 8 PM CDT/ 7 PM MDT Monday

* WINDS...West to southwest 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Falling into the lower teens.

* TEMPERATURES...Highs in the middle to upper 70s.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread
  rapidly and become difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
208 
WWUS83 KLBF 091559
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1059 AM CDT Mon Mar 9 2026

NEZ208-091700-
/O.CAN.KLBF.FW.W.0009.260309T1600Z-260310T0100Z/
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
1059 AM CDT Mon Mar 9 2026

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 208 IN 
NORTH CENTRAL NEBRASKA...

The National Weather Service in North Platte has cancelled the
Red Flag Warning.

.A weak cool front will bring light winds and higher humidity
across Fire Weather Zone 208 through this afternoon. 

$$

NEZ204-206-210-100100-
/O.CON.KLBF.FW.W.0009.260309T1600Z-260310T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
1059 AM CDT Mon Mar 9 2026 /959 AM MDT Mon Mar 9 2026/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR LOW HUMIDITY, NEAR RECORD WARMTH, AND GUSTY 
WINDS OVER MUCH OF WESTERN NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest and Fire 
  Weather Zone 210 Frenchman Basin.

* TIMING...11 AM CDT/ 10 AM MDT to 8 PM CDT/ 7 PM MDT Monday

* WINDS...West to southwest 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...Highs in the middle to upper 70s.

* LIGHTNING...None expected.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and become difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
526 
WWUS83 KLBF 100101
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
801 PM CDT Mon Mar 9 2026

NEZ204-206-210-100215-
/O.EXP.KLBF.FW.W.0009.000000T0000Z-260310T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin-
801 PM CDT Mon Mar 9 2026 /701 PM MDT Mon Mar 9 2026/

...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY, NEAR RECORD
WARMTH, AND GUSTY WINDS FOR MUCH OF WESTERN NEBRASKA...

Though mild temperatures will persist a few more hours, winds have
largely fallen below 20 mph. Therefore, the Red Flag Warning was
allowed to expire on time.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 8, 12:58 PM MDT, 13 minutes earlier. Its key messages:

  • Well above normal temperatures and gusty west winds will lead to critical fire weather conditions, with a Red Flag Warning in effect for Monday afternoon.
  • Rain and snow is expected across portions of the Sandhills and northern Nebraska Tuesday night. At this time, accumulations are expected to remain light.
  • Critical fire weather concerns are looking increasingly likely on Thursday due to a combination of strong west winds and very low relative humidity.
Area forecast discussion, Mar 8, 12:58 PM MDT, 13 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
158 PM CDT Sun Mar 8 2026

.KEY MESSAGES...

- Well above normal temperatures and gusty west winds will lead
  to critical fire weather conditions, with a Red Flag Warning
  in effect for Monday afternoon.

- Rain and snow is expected across portions of the Sandhills and
  northern Nebraska Tuesday night. At this time, accumulations
  are expected to remain light.

- Critical fire weather concerns are looking increasingly likely
  on Thursday due to a combination of strong west winds and very
  low relative humidity.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 158 PM CDT Sun Mar 8 2026

Tonight, westerly winds of 5 to 15 mph will persist, helping
keep the boundary layer mixed, with lows from 35 to 40. Humidity
recovery overnight from 60 to 65 percent. A weak cold front
will also drop south, reaching the NE/SD border by daybreak.

Monday, zonal flow aloft will remain across the northern half of the
U.S. as a shortwave trough moves into the Pacific Northwest. A weak
backdoor cold front will push into northeast NE (including the far
eastern zones), with light northeast winds becoming southeast. Highs
there will range from the upper 60s to lower 70s. Much warmer
air in place across western and southwest NE. With H85
temperatures from 14 to 19C, and a downsloping westerly wind,
highs to reach the mid 70s to around 80. The strongest winds
with gusts to 40 mph will be across the western Sandhills, where
humidity as low as 11 percent will combine with gusty winds to
create critical fire conditions. A Red Flag Warning has been
issued for a large portion of western and north central
Nebraska. See the Fire Weather section below for further
details.

A cold front is forecast to move through north central Nebraska
Monday night, and through the remainder of the area Tuesday morning.
Highs Tuesday will be cooler from 45 to around 50 north, to the mid
50 to around 60 south. An upper trough will move into eastern MT and
eastern WY during the afternoon. This will bring low chances for
rain showers to the northwest Sandhills by afternoon.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Issued at 158 PM CDT Sun Mar 8 2026

A positively tilted H7 trough will drop southeast through the area
Tuesday night. Light precipitation in the form of rain or snow is
possible Although POPS remain fairly high at 60 to 70 percent across
north central NE, forecast QPFs are only from around 0.05 inch or
less. At this time, any snowfall that develops is not expected to be
impactful, with only a dusting to a half of an inch possible.

Cooler Wednesday from the upper 40s to lower 50s, on the backside of
the upper trough with strong high pressure building in. A northwest
wind 15 to 30 mph. A very dry airmass with dewpoints falling to
around 10 above in the afternoon. Despite the cooler
temperatures, low humidity and gusty winds will bring elevated
to near critical fire weather conditions.

Thursday, a brief, strong warmup into the 70s. A tight H7 gradient
and approaching cold front will promote strong westerly winds of 30
to 40 mph with gusts to 60 mph possible across the western
Sandhills. Windy with gusts 30 to 40 mph possible further east
across the remainder of the area. At this time, critical fire
conditions appear likely, with SPC Fire Weather Outlook
forecasting a 40 percent or greater probability of critical fire
weather occurring.

A cold front will push through Thursday night, with highs Friday
expected to range from the upper 40s far northeast to the low 70s
far southwest. 50s to mid 60s Saturday. Sunday looks even cooler in
the 40s to low 50s. Low chances for precipitation Friday night
through Sunday of next week, mainly across the north central.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1259 PM CDT Sun Mar 8 2026

VFR conditions through tomorrow morning across all of western
and north central Nebraska. Westerly winds, with gusts of 20 to
25kts for all terminals this afternoon. Winds then diminish
after 23Z, and become southwesterly tonight, at 10 to 15kts.

&&

.FIRE WEATHER...
Issued at 158 PM CDT Sun Mar 8 2026

...Critical fire weather conditions Monday afternoon across
western Nebraska, with critical fire conditions possible
Wednesday, and especially Thursday...

Monday...A Red Flag Warning in effect for western Nebraska
(Zones 204, 206, 208, and 210). Surface low pressure will
deepen over east central Wyoming with a surface trough south
along the CO Front Range. This will bring gusty westerly across
the western Sandhills. Temperatures off the surface will be
anomalously warm, with a thermal ridge anchored across the
central Rockies. With increasingly dry air moving in, humidity
levels should quickly plummet and reach critical values by early
afternoon. Nudged highs up a few degrees to the mid 70s and
lower 80s and lowered dewpoints a few degrees as well. Humidity
levels falling below 15% for many locations appears likely. Wind
gusts up to 40 mph are likely across the western Sandhills,
especially Garden County.

Critical fire weather conditions possible Wednesday as gusty
northwest winds from 25 to 35 mph combine with low dewpoints
near 10 above. Despite cooler highs from upper 40s to lower
50s, afternoon humidity could reach 15 percent across
southwestern areas.

Near record temperatures quickly return to the area by Thursday,
with increasing concerns for critical fire weather conditions.
These temperatures in the 70s to low 80s will combine with dry
air to push relative humidity values into the teens Thursday
afternoon. Most concerning, strong west winds look to develop
across western Nebraska into the Sandhills as well, with gusts
as high as 45 to 55 miles per hour possible. This points
towards a very concerning setup for large and rapid fire spread.
Trends will need to be monitored very closely and future fire
weather headlines may be needed across much of western and north
central Nebraska on Thursday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday morning through Monday evening
for NEZ204-206-208-210.

&&

SHORT TERM...Roberg
LONG TERM...Brown/Roberg
AVIATION...Roberg
FIRE WEATHER...Roberg
Hazardous weather outlook, Mar 8, 11:52 AM MDT, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1252 PM CDT Sun Mar 8 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-091800-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1252 PM CDT Sun Mar 8 2026 /1152 AM MDT Sun Mar 8 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

The combination of warm temperatures, low humidity, and breezy west
winds will lead to near critical fire weather concerns this
afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A combination of well above average temperatures, dry conditions,
and gusty southwest winds will lead to increasing fire weather
concerns Monday. A Fire Weather Watch has been issued for much of
western and central Nebraska for Monday afternoon.

Additional fire weather threats are expected for late week,
especially Thursday afternoon across western Nebraska. Warm
temperatures will combine with dry air and strong west winds gusting
as high as 45 to 55 miles per hour Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Taylor

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 11:56 PM MSTFire Weather WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 15 more12 hr

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.